Alert archive / Michigan / Small Craft Advisories in 2011
Small Craft Advisory 2, NWS Detroit, MI
NWS Detroit, MI issued this small craft advisory at Mar 11, 2011, 10:10 PM EST. It took effect at Mar 12, 2011, 1:00 PM EST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Mar 11, 2011, 10:10 PM EST (03:10 UTC)
- In effect from
- Mar 12, 2011, 1:00 PM EST
- Expired
- Mar 12, 2011, 9:25 PM EST
- In force
- 8 hr
- Issued by
- NWS Detroit, MI
The text
As transmitted, in the capitals the NWS used until 2016.
793 WHUS73 KDTX 120310 MWWDTX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 1010 PM EST FRI MAR 11 2011 ...GUSTY WEST WINDS AGAIN DURING SATURDAY... .THE NEXT LOW PRESSURE SYSTEM WILL QUICKLY BE TRACKING THROUGH NORTHERN LOWER MICHIGAN AND NORTHERN LAKE HURON SATURDAY AND SATURDAY NIGHT. WESTERLY WINDS WILL BE STRONGEST OVER SOUTHERN LOWER MICHIGAN INTO LAKE ST CLAIR AND LAKE ERIE...WHERE WIND GUSTS UP TO 30 KNOTS ARE EXPECTED. WINDS WILL RETURN TO A MORE LIGHT TO MODERATE RANGE FOR THE SECOND HALF OF THE WEEKEND AS HIGH PRESSURE BUILDS SOUTH FROM ONTARIO. LCZ460-LHZ441>443-121530- /O.NEW.KDTX.BW.Y.0015.110312T1500Z-110313T0000Z/ LAKE ST. CLAIR-PORT AUSTIN TO HARBOR BEACH MI- HARBOR BEACH TO PORT SANILAC MI-PORT SANILAC TO PORT HURON MI- 1010 PM EST FRI MAR 11 2011 ...BRISK WIND ADVISORY IN EFFECT FROM 10 AM TO 7 PM EST SATURDAY... THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A BRISK WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 7 PM EST SATURDAY. * WIND: DURING THE BRISK WIND ADVISORY...EXPECT SUSTAINED WINDS UP TO 20 KNOTS FROM THE WEST WITH GUSTS UP TO 30 KNOTS. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 2 PM EST SATURDAY. REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BRISK WIND ADVISORY MEANS THAT WINDS WILL REACH SMALL CRAFT ADVISORY CRITERIA IN AREAS THAT ARE PRIMARILY ICE COVERED. MOVING ICE FLOES COULD DAMAGE SMALL CRAFT. && $$ LHZ421-422-121530- /O.NEW.KDTX.BW.Y.0015.110312T1500Z-110313T0000Z/ OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI- 1010 PM EST FRI MAR 11 2011 ...BRISK WIND ADVISORY IN EFFECT FROM 10 AM TO 7 PM EST SATURDAY... THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A BRISK WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 7 PM EST SATURDAY. * WIND: DURING THE BRISK WIND ADVISORY...EXPECT SUSTAINED WINDS UP TO 20 KNOTS FROM THE WEST WITH GUSTS UP TO 30 KNOTS. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 2 PM EST SATURDAY. REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BRISK WIND ADVISORY MEANS THAT WINDS WILL REACH SMALL CRAFT ADVISORY CRITERIA IN AREAS THAT ARE PRIMARILY ICE COVERED. MOVING ICE FLOES COULD DAMAGE SMALL CRAFT. && $$ LEZ444-121530- /O.NEW.KDTX.SC.Y.0002.110312T1500Z-110313T0000Z/ MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI- 1010 PM EST FRI MAR 11 2011 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM TO 7 PM EST SATURDAY... THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 7 PM EST SATURDAY. * WIND AND WAVES: DURING THE SMALL CRAFT ADVISORY...EXPECT SUSTAINED WINDS UP TO 21 KNOTS FROM THE WEST WITH GUSTS UP TO 32 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 3 FEET WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 4 FEET. WAVES ARE FOR AND LIMITED BY SMALL ICE FREE AREAS. * TIMING: THE MAXIMUM WINDS AND WAVES ARE EXPECTED AROUND 2 PM EST SATURDAY. REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ BT
3 follow-up statements
278 WHUS73 KDTX 120828 MWWDTX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 328 AM EST SAT MAR 12 2011 ...WINDS WILL INCREASE THIS AFTERNOON... .A WEAKENING LOW PRESSURE SYSTEM WILL MOVE ACROSS NORTHERN LOWER MICHIGAN AND LAKE HURON THIS AFTERNOON...SENDING A STRONG COLD FRONT ACROSS THE SOUTHERN GREAT LAKES. COLD AIR ADVECTION SHOULD BE STRONG ENOUGH THIS AFTERNOON TO OFFSET THE STABILITY OF THE COLD WATERS OF THE SOUTHERN GREAT LAKES. THUS SOME GUSTS TO 30 KNOTS STILL LOOK POSSIBLE. ARCTIC HIGH PRESSURE WILL BUILD INTO THE REGION FROM THE NORTH BY THE END OF THE WEEKEND. THIS SYSTEM WILL LEAD TO FAIRLY LIGHT WINDS OVER THE GREAT LAKES EARLY NEXT WEEK. LCZ460-LHZ441>443-122030- /O.EXT.KDTX.BW.Y.0015.110312T1900Z-110313T0300Z/ LAKE ST. CLAIR-PORT AUSTIN TO HARBOR BEACH MI- HARBOR BEACH TO PORT SANILAC MI-PORT SANILAC TO PORT HURON MI- 328 AM EST SAT MAR 12 2011 ...BRISK WIND ADVISORY NOW IN EFFECT FROM 2 PM THIS AFTERNOON TO 10 PM EST THIS EVENING... THE BRISK WIND ADVISORY IS NOW IN EFFECT FROM 2 PM THIS AFTERNOON TO 10 PM EST THIS EVENING. * WIND: DURING THE BRISK WIND ADVISORY...EXPECT SUSTAINED WINDS UP TO 20 KNOTS FROM THE WEST WITH GUSTS UP TO 27 KNOTS. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 5 PM EST SATURDAY. REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BRISK WIND ADVISORY MEANS THAT WINDS WILL REACH SMALL CRAFT ADVISORY CRITERIA IN AREAS THAT ARE PRIMARILY ICE COVERED. MOVING ICE FLOES COULD DAMAGE SMALL CRAFT. && $$ LHZ421-422-122030- /O.EXT.KDTX.BW.Y.0015.110312T1900Z-110313T0300Z/ OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI- 328 AM EST SAT MAR 12 2011 ...BRISK WIND ADVISORY NOW IN EFFECT FROM 2 PM THIS AFTERNOON TO 10 PM EST THIS EVENING... THE BRISK WIND ADVISORY IS NOW IN EFFECT FROM 2 PM THIS AFTERNOON TO 10 PM EST THIS EVENING. * WIND: DURING THE BRISK WIND ADVISORY...EXPECT SUSTAINED WINDS UP TO 20 KNOTS FROM THE WEST WITH GUSTS UP TO 26 KNOTS. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 5 PM EST SATURDAY. REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BRISK WIND ADVISORY MEANS THAT WINDS WILL REACH SMALL CRAFT ADVISORY CRITERIA IN AREAS THAT ARE PRIMARILY ICE COVERED. MOVING ICE FLOES COULD DAMAGE SMALL CRAFT. && $$ LEZ444-122030- /O.EXT.KDTX.SC.Y.0002.110312T1800Z-110313T0500Z/ MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI- 328 AM EST SAT MAR 12 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 1 PM THIS AFTERNOON TO MIDNIGHT EST TONIGHT... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 1 PM THIS AFTERNOON TO MIDNIGHT EST TONIGHT. * WIND AND WAVES: DURING THE SMALL CRAFT ADVISORY...EXPECT SUSTAINED WINDS UP TO 21 KNOTS FROM THE WEST WITH GUSTS UP TO 28 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 3 FEET WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 4 FEET. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 2 PM EST SATURDAY WITH THE LARGEST WAVES EXPECTED AROUND 6 PM EST SATURDAY. REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
462 WHUS73 KDTX 122016 MWWDTX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 316 PM EST SAT MAR 12 2011 ...BRISK WESTERLY WINDS INTO THE EVENING HOURS... .LOW PRESSURE WILL PASS EAST THROUGH LAKE HURON THIS EVENING. WINDS WILL DIMINISH TONIGHT INTO TOMORROW AS THE PRESSURE GRADIENT DIMINISHES AND THE LOW LEVEL COLD ADVECTING SUBSIDE...BUT WILL NEED TO MAINTAIN BRISK WIND/SMALL CRAFT ADVISORIES INTO THE EVENING BASED ON CURRENT OBSERVATIONS. ARCTIC HIGH PRESSURE WILL BUILD INTO THE REGION FROM THE NORTH BY THE END OF THE WEEKEND. THIS SYSTEM WILL LEAD TO FAIRLY LIGHT WINDS OVER THE GREAT LAKES EARLY NEXT WEEK. LCZ460-LHZ441>443-130300- /O.CON.KDTX.BW.Y.0015.000000T0000Z-110313T0300Z/ LAKE ST. CLAIR-PORT AUSTIN TO HARBOR BEACH MI- HARBOR BEACH TO PORT SANILAC MI-PORT SANILAC TO PORT HURON MI- 316 PM EST SAT MAR 12 2011 ...BRISK WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... A BRISK WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING. * WIND: DURING THE BRISK WIND ADVISORY...EXPECT SUSTAINED WINDS UP TO 20 KNOTS FROM THE WEST WITH GUSTS UP TO 28 KNOTS. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 5 PM EST SATURDAY. REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BRISK WIND ADVISORY MEANS THAT WINDS WILL REACH SMALL CRAFT ADVISORY CRITERIA IN AREAS THAT ARE PRIMARILY ICE COVERED. MOVING ICE FLOES COULD DAMAGE SMALL CRAFT. && $$ LHZ421-422-130300- /O.CON.KDTX.BW.Y.0015.000000T0000Z-110313T0300Z/ OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI- 316 PM EST SAT MAR 12 2011 ...BRISK WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... A BRISK WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING. * WIND: DURING THE BRISK WIND ADVISORY...EXPECT SUSTAINED WINDS UP TO 20 KNOTS FROM THE WEST WITH GUSTS UP TO 26 KNOTS. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 5 PM EST SATURDAY. REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BRISK WIND ADVISORY MEANS THAT WINDS WILL REACH SMALL CRAFT ADVISORY CRITERIA IN AREAS THAT ARE PRIMARILY ICE COVERED. MOVING ICE FLOES COULD DAMAGE SMALL CRAFT. && $$ LEZ444-130500- /O.CON.KDTX.SC.Y.0002.000000T0000Z-110313T0500Z/ MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI- 316 PM EST SAT MAR 12 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT. * WIND AND WAVES: DURING THE SMALL CRAFT ADVISORY...EXPECT SUSTAINED WINDS UP TO 21 KNOTS FROM THE WEST WITH GUSTS UP TO 29 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 3 FEET WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 4 FEET. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 3 PM EST SATURDAY WITH THE LARGEST WAVES EXPECTED AROUND 6 PM EST SATURDAY. REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
637 WHUS73 KDTX 130225 MWWDTX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 925 PM EST SAT MAR 12 2011 .CANADIAN HIGH PRESSURE WILL BUILD INTO THE REGION BY THE END OF THE WEEKEND. THIS SYSTEM WILL LEAD TO FAIRLY LIGHT WINDS OVER THE GREAT LAKES EARLY NEXT WEEK. LCZ460-LHZ421-422-441>443-130330- /O.CAN.KDTX.BW.Y.0015.000000T0000Z-110313T0300Z/ LAKE ST. CLAIR- OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI- PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI- PORT SANILAC TO PORT HURON MI- 925 PM EST SAT MAR 12 2011 ...BRISK WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS CANCELLED THE BRISK WIND ADVISORY. WIND GUSTS HAVE DROPPED BELOW 25 KNOTS AND THIS WILL REMAIN THE CASE FOR THE REST OF TONIGHT. $$ LEZ444-130330- /O.CAN.KDTX.SC.Y.0002.000000T0000Z-110313T0500Z/ MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI- 925 PM EST SAT MAR 12 2011 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS CANCELLED THE SMALL CRAFT ADVISORY. WIND GUSTS HAVE DROPPED BELOW 25 KNOTS AND THIS WILL REMAIN THE CASE FOR THE REST OF TONIGHT. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before this small craft advisory went out at Mar 11, 9:42 PM EST, 28 minutes earlier.
Area forecast discussion, Mar 11, 9:42 PM EST, 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 942 PM EST FRI MAR 11 2011 .UPDATE... EVENING OBSERVATIONS SUPPORT EXPECTATIONS OF VERY LIGHT AND PATCHY MIXED PRECIPITATION LATER TONIGHT THROUGH ABOUT MID SATURDAY MORNING, MAINLY IN THE SAGINAW VALLEY AND THUMB DOWN TO ABOUT THE INTERSTATE 69 CORRIDOR. LOW PRESSURE MOVING INTO WESTERN UPPER MICHIGAN DURING THE NIGHT WILL SUPPORT A PATTERN OF MID LEVEL WARM ADVECTION/ISENTROPIC LIFT THAT LOOKS PLENTY WORTHY AT FIRST GLANCE. OBSERVED 00Z SOUNDINGS AND MODEL PLAN VIEWS INDICATE DRY AIR IN THE LOW LEVELS THAT WILL INITIALLY EAT AWAY AT THE LEADING EDGE OF THE MOISTURE PATTERN. HOWEVER, MODEL SOUNDINGS AND CROSS SECTIONS ALSO INDICATE UPWARDS OF 4 G/KG ADVECTING INTO THE REGION IN THE LOW LEVELS LATER IN THE NIGHT VIA THE WARM SECTOR OF THE SYSTEM. THE PROBLEM ALSO INDICATED BY THE MODEL SOUNDINGS IS A STABLE PROFILE ALOFT EVEN AFTER THE LOW LEVEL WARMING AND MOISTENING OCCURS, AND THUS THE CONTINUED MENTION OF JUST A CHANCE OF LIGHT MIXED PRECIPITATION. WITH ONLY A FEW 100THS POSSIBLE HERE AND THERE, THE PATTERN WILL HAVE MINIMAL IMPACT BEFORE TEMPERATURES WARM ABOVE FREEZING MOST AREAS BY MID MORNING. && .AVIATION...ISSUED 643 PM EST FRI MAR 11 2011 FAVORABLE AVIATION CONDITIONS WILL PERSIST FOR THE BULK OF THE NIGHT BEFORE THE EFFECTS OF THE NEXT LOW PRESSURE SYSTEM ARRIVE IN SE MICHIGAN. VFR WILL BE REPRESENTED BY HIGH CLOUDS EARLY WHICH WILL THICKEN AND LOWER DURING THE EARLY OVERNIGHT WITH SOME INDICATIONS OF VIRGA SHOWING UP ON RADAR LATER ON. THE QUESTION OF PRECIPITATION DEVELOPMENT REMAINS THE MAIN CONCERN TONIGHT THROUGH SATURDAY MORNING AS THE ASSOCIATED WARM FRONT MOVES INTO THE REGION FROM THE WEST AND SOUTH. A LIGHT WINTRY MIX IS EXPECTED FIRST IN THE MBS AREA AND THEN DEVELOPING IN PATCHES TOWARD FLINT AND PONTIAC. SURFACE TEMPERATURES WILL BE AROUND THE FREEZING MARK, SO SOME VERY LIGHT FREEZING RAIN WILL BE POSSIBLE BUT WITH LITTLE IMPACT ANTICIPATED. IF THE PATTERN IS ABLE TO REACH AS FAR SOUTH AS THE DETROIT AREA, IT IS EXPECTED TEMPERATURES WILL BE ABOVE FREEZING BY THEN. HOWEVER, JUST AS QUICK AS THE WARMER AIR MOVES INTO THE REGION, IT WILL BE SWEPT AWAY BY THE COLD FRONT WITH THIS FAST MOVING SYSTEM BY AFTERNOON. THIS WILL BE THE MAIN PERIOD OF MVFR CEILING THAT WILL LAST MUCH OF THE DAY ALONG WITH SNOW SHOWER ACTIVITY AND GUSTY WEST WINDS. && .PREV DISCUSSION...ISSUED 342 PM EST FRI MAR 11 2011 SHORT TERM... SKIES ARE CLEARING FROM WEST TO EAST ACROSS SOUTHEAST MICHIGAN THIS AFTERNOON...AS A PRONOUNCED SURFACE RIDGE WILL WORK ITS WAY OVER THE CWA THIS EVENING. WITH THE MOSTLY CLEAR SKIES IN PLACE THIS EVENING...COULD BE SET UP FOR A SIGNIFICANT DROP IN TEMPERATURE WITH THE FRESH SNOW COVER AND FAVORABLE RADIATING CONDITIONS...AND DO THINK LOCATIONS IN THE THUMB REGION WILL DIP DOWN TO AROUND 20...WITH 20S ELSEWHERE. CLOUDS QUICKLY INCREASING OVERNIGHT AS WARM ADVECTION RAMPS UP WILL SET THE FLOOR FOR TEMPERATURES BY MIDNIGHT OR SO...WITH TEMPERATURES LIKELY RISING TOWARD MORNING...AS STRONG UPPER WAVE/MID LEVEL CIRCULATION ENTERS INTO THE WESTERN GREAT LAKES. MOISTURE ADVECTION/LOW LEVEL CONVERGENCE ASSOCIATED WITH COLD FRONT/OCCLUSION ARRIVING RIGHT AROUND 12Z MAY BE SUFFICIENT TO GENERATE SOME LIGHT PRECIPITATION. BASED ON THERMAL PROFILES AND POTENTIAL WET BULBING...COULD SEE JUST ABOUT ANY PRECIPITATION TYPE ACROSS THE CWA...WITH COLD RAIN MOST LIKELY SOUTH...AND WINTRY MIX NORTH. AGAIN...THIS IS BASED ON THE LOW CHANCE PRECIPITATION WILL ACTUALLY OCCUR VERY LATE TONIGHT LONG TERM...SATURDAY THROUGH FRIDAY MID LEVEL PV ANOMALY SEEN ON WATER VAPOR THIS AFTERNOON LIFTING ACROSS THE DAKOTAS WILL MIGRATE EASTWARD AND ACROSS NORTHERN/CENTRAL LOWER MICHIGAN SATURDAY AND SATURDAY NIGHT. INITIAL/BRIEF PERIOD OF STRONGER ASCENT AND ASSOCIATED PATCHES OF VERY LIGHT PRECIPITATION WILL QUICKLY EXIT EASTWARD DURING THE MORNING AS RAPID DRYING COMMENCES INTO THE MID LEVELS. THE SOUNDING PROFILE WILL TRANSITION BY AFTERNOON TOWARD A STEEP LAPSE RATE ENVIRONMENT DISPLAYING A GROWING CONVECTIVE DEPTH AS A DEEP POST-FRONTAL MIXED LAYER EVOLVES. MODELS CONTINUE TO DISPLAY A GOOD DEGREE OF INSTABILITY THROUGHOUT THE LOWER LAYERS WITH UPWARDS OF 100 J/KG OF CAPE ACROSS THE NORTH. GIVEN THIS PROFILE AND A GENERAL CYCLONIC FLOW...THIS SUPPORTS AN EXPANSION IN SHOWER COVERAGE FOR THE AFTERNOON. HIGHEST COVERAGE WILL FAVOR AREAS FROM I-69 NORTHWARD IN CLOSER PROXIMITY TO THE UPPER LOW AND CYCLONIC VORTICITY MAX. THE LOW LEVEL THERMAL PROFILE REMAINS A CHALLENGE...AS THE DEEP MIXING WORKS TO OFFSET THE COLD AIR ADVECTION. THIS SHOULD EFFECTIVELY RETAIN SOME DEPTH TO THE MELTING LAYER WHILE SURFACE TEMPERATURES PEAK PREDOMINATELY IN THE UPPER 30S TO LOWER 40S. THIS LEAVES THE PRIMARY PTYPE AS A RAIN/SNOW MIX...WITH SNOWFLAKE SURVIVAL LIKELY DEPENDENT ON SOME HIGHER RATES TO SUFFICIENTLY COOL/PENETRATE THAT MELTING LAYER. A LOWERING FREEZING LEVEL WITH TIME WILL EVENTUALLY ALLOW THE TRANSITION TO JUST SNOW SHOWERS FROM NORTHWEST TO SOUTHEAST THROUGH THE LATE AFTERNOON/EVENING HOURS. THE DEPTH OF THE MIXING WILL BRING HIGHER GUSTS TO THE SURFACE...WITH THE POTENTIAL FOR SOME PEAK GUSTS TO REACH INTO THE 30-35 KNOT RANGE. WESTERN EXTENSION OF THE EASTWARD SHEARING MID LEVEL WAVE AND AN ASSOCIATED LOW LEVEL FRONTAL BOUNDARY WILL DROP THROUGH EARLY SUNDAY. THIS WILL BRING A SECONDARY PUSH COLDER AIR FOR THE DAY...WITH 850 MB TEMPERATURES FALLING TOWARD THE -10C RANGE BY AFTERNOON. THIS WILL PROVIDE ANOTHER TRICKY DAY FOR HIGH TEMPERATURES...AS THE ADVECTIVE PROCESS WORKS INTO A DEEPENING MIXED LAYER. ENOUGH RESIDUAL MOISTURE EXISTS WITHIN THE COLUMN TO SUPPORT A FAIR AMOUNT DIURNALLY ENHANCED STRATOCU DEVELOPMENT /ESPECIALLY NORTH/ GIVEN THE LAPSE RATES. GIVEN THIS SETUP...WILL CONTINUE TO FAVOR A GENERAL SPREAD IN HIGH TEMPERATURES FROM UPPER 30S ACROSS THE FAR SOUTH TO AROUND 30 IN THE THUMB. A RELATIVELY QUIET STRETCH OF WEATHER WILL EXIST FOR THE EARLY PART OF THE WORK WEEK. SOUTHERN EXTENSION OF A HIGH PRESSURE SYSTEM WILL GRADUALLY BUILD ACROSS THE GREAT LAKES THROUGH THE SUNDAY NIGHT/MONDAY PERIOD. WEAK SHORTWAVE EMBEDDED IN AN EMERGING WEST-NORTHWEST QUASI-ZONAL FLOW WILL SLIDE THROUGH DURING THIS TIME...BUT A PALTRY MOISTURE PROFILE BELOW 10K FT WILL LEAD TO LITTLE MORE THAN PERHAPS A PATCH OF CIRRUS. OTHERWISE...A CLEARING TREND SUNDAY NIGHT UNDER INCREASING SUBSIDENCE AND DRY AIR ADVECTION WILL LEAVE MONDAY POSITIONED TO BE MOSTLY SUNNY. DESPITE THE HIGHER DEGREE OF INSOLATION...RIDGING ANCHORED OVERHEAD WILL LIMIT THE MIXING WHILE THE THERMAL ADVECTIVE PROCESS HOLDS NEUTRAL. THIS POINTS TOWARD MAINTAINING A SIMILAR DISTRIBUTION IN HIGHS AS NOTED ON SUNDAY /UPPER 30S SOUTH TO AROUND FREEZING NORTHEAST/. ANTICYCLONE CENTER POSITIONING NOT AS FAVORABLE FOR IDEAL RADIATIONAL COOLING...BUT GIVEN THE PROSPECTS OF CLEARING SKIES AND THE OVERALL STRENGTH OF THE AIRMASS...LOWS PREDOMINATELY IN THE TEENS CERTAINLY LOOK ATTAINABLE BY MONDAY MORNING. THIS WILL AGAIN BE TRUE ACROSS THE NORTHEAST CORRIDOR FOR MONDAY NIGHT...BUT THE COOLING POTENTIAL TOWARD THE WEST DOES BECOME HINDERED SLIGHTLY BY A MODERATING AIRMASS AS WEAK RETURN FLOW EVOLVES AND HEIGHTS/THICKNESSES START TO CLIMB. WARMER INTO TUESDAY AS THE ELEVATED HEIGHT FIELD SLIDES EAST WITH READINGS MAKING A RUN INTO THE 40S OUTSIDE OF THE THUMB. NO BIG CHANGES FROM TUESDAY NIGHT ONWARD. PROGRESSIVE MEAN FLOW WILL ALLOW ILL-DEFINED SHORTWAVE ENERGY TO EVENTUALLY EJECT EASTWARD...WITH THE HEIGHT FALLS REACHING THE GREAT LAKES DURING THE TUESDAY NIGHT/EARLY WEDNESDAY PERIOD. DIFFERENCES STILL REMAIN IN HANDLING THE MAGNITUDE AND POSITIONING OF THIS ENERGY. THIS TRANSLATES INTO LOWER CONFIDENCE MODEL DEPICTIONS OF THE FORCING FIELD...DEGREE OF MOISTURE RETURN AND THERMAL STRUCTURE AS THIS SYSTEM MOVES THROUGH THE REGION. UNTIL THESE WAVES ATTAIN BETTER SAMPLING OVER THE WEEKEND...WILL NOT FAVOR ONE PARTICULAR SOLUTION AND RETAIN A BASIC LOW CHANCE POP FOR RAIN SOUTH AND A RAIN/SNOW MIX NORTH. MARINE... WINDS WILL QUICKLY DIMINISH THIS EVENING AS A PRONOUNCED SURFACE RIDGE BUILDS INTO THE CENTRAL GREAT LAKES. NORTHWEST WINDS THIS AFTERNOON CAME UP SHORT OF GALE FORCE ALONG THE NEARSHORE WATERS OF LAKE HURON...AND WITH WINDS DIMINISHING RAPIDLY...WILL BE DROPPING ALL HEADLINES. THE NEXT LOW PRESSURE SYSTEM WILL QUICKLY BE TRACKING THROUGH NORTHERN LOWER MICHIGAN AND NORTHERN LAKE HURON TOMORROW. WINDS WILL BE STRONGEST OVER SOUTHERN LOWER MICHIGAN INTO LAKE ST CLAIR AND LAKE ERIE...WHERE WIND GUSTS UP TO 30 KNOTS ARE EXPECTED. ANOTHER BRISK WIND AND SMALL CRAFT ADVISORY WILL LIKELY BE NEEDED. WINDS WILL RETURN TO A MORE LIGHT TO MODERATE RANGE FOR THE SECOND HALF OF THE WEEKEND AS HIGH PRESSURE BUILDS SOUTH FROM ONTARIO. && .DTX WATCHES/WARNINGS/ADVISORIES... MI...NONE. LAKE HURON...NONE. LAKE ST CLAIR...NONE. MI WATERS OF LAKE ERIE...NONE. && UPDATE.......BT AVIATION.....BT SHORT TERM...SF LONG TERM....MR MARINE.......SF YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
Hazardous weather outlook, Mar 11, 2:57 PM EST, 7 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 257 PM EST FRI MAR 11 2011 MIZ047>049-053>055-060>063-068>070-075-076-082-083-121000- MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER- ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE- 257 PM EST FRI MAR 11 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT A LIGHT WINTRY MIX...WHICH INCLUDES LIGHT FREEZING RAIN...IS POSSIBLE LATE TONIGHT. THE BEST CHANCE OF PRECIPITATION IS NORTH OF M-59. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. LCZ422-423-460-LEZ444-LHZ361>363-421-422-441>443-462>464-121000- ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR- MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI- LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT BEYOND 5 NM OFF SHORE- LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM OFF SHORE- LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE- OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI- PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI- PORT SANILAC TO PORT HURON MI- LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE- LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE- LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE- 257 PM EST FRI MAR 11 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE HURON AND LAKE ST CLAIR. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY BRISK WIND AND SMALL CRAFT ADVISORIES WILL LIKELY BE NEEDED TOMORROW AFTERNOON ACROSS SOUTHERN LAKE HURON...LAKE ST CLAIR AND MICHIGAN WATERS OF LAKE ERIE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. SF YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
The office that day
Everything else NWS Detroit, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 11, 10:10 PM EST | Brisk Wind Advisory | DTX | 23 hr | |
| Mar 12, 7:27 AM EST | River Flood Warning | DTX | Saginaw | 7 hr |
Nearby
Small Craft Advisories in Michigan, 2011Every small craft advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.